MAUDE Adverse Event Report: CONVATEC LTD AQUACEL EXTRA; DRESSING, WOUND, HYDROPHILIC

CONVATEC LTD AQUACEL EXTRA; DRESSING, WOUND, HYDROPHILIC
Model Number 420673
Medical Device Problem Codes Device Damaged Prior to Use (2284); Tear, Rip or Hole in Device Packaging (2385); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: complainant city: (b)(6).Complainant country: sweden.Based on the available information, this event is deemed to be a reportable malfunction.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
The nurse practitioner reported that the package did not open at the intended seal and instead tore from the side, which resulted in contamination of the dressing and required it to be discarded.No unused samples are available.The photographs depicting the issue were received from the complainant.
 
Event or Problem Description
To date no additional patient or event details have been received.
 
Additional Manufacturer Narrative
Additional information - this emdr is being submitted to include the below: h6 - investigation results under imdrf cause investigation code, imdrf investigation findings, imdrf cause conclusions, h11: investigation summary.Complaint: primary pack tears, rips or sheds material during opening (sterile products), region: sweden, product / system application product (sap): 1704596 aquacel extra 15x15cm (1x5pk ster eur), lot: 5k03394, date of manufacture: 14oct2025, complaint reference: record in database, batch size: (b)(4).Record in database was received from sweden reporting; it is not opening at the seal, but tears op at the side instead, which contaminates the dressing and means it has to be discarded.For material: 1704596 batch 5k03394.The lot was manufactured on 14oct2025 (b)(4).One photograph was provided by the complainant to demonstrate the reported defective primary pack.No physical samples were returned to convatec for evaluation.The assessment was therefore based solely on the limited photographic evidence available.A full batch record review was completed for lot 5k03394 all quality control (qc) inspections and final release activities were recorded as acceptable.No material-related or contamination-related issues were documented.Good manufacturing practice (gmp) compliance records confirm appropriate gowning, environmental monitoring, and adherence to defined procedures during the production period.No corrective and preventive actions (capa) or nonconformances were raised in relation to the production for order 1864529.No process deviations or contamination-related nonconformances were identified for lot 5k03394.No two complaints have been assigned to batch 5k03394 ¿ 12 month lookback.Record in database: origination from sweden for primary packaging tearing when opened.Malfunction impacting 1 dressing.Record in database: origination from norway for ¿the gasket tears in the middle when you open the gasket, and you cannot remove the product sterilely¿ malfunction: impacting 1 dressing.A broader material-level review for material 1704596 (aquacel extra 15x15cm (1x5pk ster eur)) identified one further complaint with the same malfunction over the past 24months.Malfunction: database: origination from norway for batch 5j03762 stating ¿the gasket tears in the middle when you open the gasket, and you cannot remove the product sterilely.¿impacting 3 dressings.These are all linked to heavy seals in on the sine wave of the primary pack.All complaints originate from european area (sweden and norway).The available evidence indicates a low-frequency recurring defect across multiple batches rather than a single batch-specific occurrence.The current complaint relates to one primary pack reported with tearing when opening.(b)(4).Given the low occurrence rate (b)(4), the complaint frequency remains low relative to the total distributed quantity.The available evidence indicates a low-frequency recurring defect across multiple batches rather than a single batch-specific occurrence.2 additional similar complaints have been identified across distributed units of batch 5k03394.Based on the combined data set, the risk to product quality and patient safety remains minimal.Across the full manufactured population of (b)(4): only 2 additional pack tear-related complaint has been received.Batch record review, in-process inspections, and device history checks identified no deviations, no recurring issues, and no process-related trends.The observed defect rate (b)(4) remains below the notional (b)(4) acceptable quality level (aql) limit, confirming no evidence of an acceptable quality level (aql) excursion.Multiple complaints have been identified for material 1704596 (aquacel extra 15x15cm (1x5pk ster eur)) with malfunction (primary pack tears, rips or sheds material during opening) across more than one batch (5k03394 and 5j03762).These events, reported from multiple regions (sweden and norway), demonstrate a consistent failure mode associated with tearing of the primary pack during opening, indicating a recurring issue beyond a single batch.Although the overall defect rate remains low relative to the total distributed quantities, the recurrence of similar complaints across multiple batches indicates a potential weakness in the sealing process or material performance, particularly associated with the sine wave seal area.In accordance with work instructions (wi), a corrective and preventive actions (capa) is required where there was evidence of: recurring defect signatures across batches.Potential process or material-related variation.Need for evaluation of existing controls.Therefore, a corrective and preventive actions (capa) database will be raised to: investigate sealing process parameters (temperature, pressure, dwell time) across affected batches: assess material consistency and seal integrity performance.Review equipment settings and variability (e.G.Pmk line performance).Evaluate inspection and release controls for detection capability.Implement corrective and preventive actions to reduce recurrence.At this stage, the issue is considered a low-frequency but recurring defect across batches, with no evidence of widespread systemic failure, but requiring further investigation to confirm the extent and root cause.The batch remains within specification and acceptable quality limits.The issue is considered isolated, with no systemic recurrence identified.Corrective and preventive actions (capa) raised to determine the root cause.The complaint will be monitored through routine trending and the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.

Brand Name
AQUACEL EXTRA
Common Device Name
DRESSING, WOUND, HYDROPHILIC
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
6032470255
MDR Report Key24636424
Report Number1000317571-2026-00045
Device Sequence Number15666732
Product Code NAC
UDI-Device Identifier00768455125630
UDI-Public00768455125630
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420673
Device Lot Number5K03394
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2026
Supplement Date Received by Manufacturer03/18/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown